Pennsylvania, 2005

Damaging Wind in Pennsylvania, June 29, 2005

June 29, 2005 · NWS BGM · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$20,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 29, 1:48 PM EST, 52 minutes earlier.

Area forecast discussion, Jun 29, 1:48 PM EST, 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
248 PM EDT WED JUN 29 2005

.SHORT-TERM (TNGT-FRI)...

RDG SLOWLY BRKG DOWN AND ALLOWING STRONGER DISTURBANCES TO DVLP CONV
OVER THE AREA. UA WNDS ARE STILL QUITE LGT...HWVR...SO CNRN IS NOT
FOR WIDESPREAD SVR...BUT WITH DRENCHING RAINS AND PSBL FLOODING. ANY
FLOODING EVENT WILL BE TO ISLTD FOR ANY WATCHES...BUT LOCAL WARNINGS
AND ADVISORIES MAY BE NEEDED THIS AFTN AND EVE.

SHRT WV OVER OH THIS MRNG MVG INTO WRN NY ATTM. XPCT CONV TO CONT TO
FIRE AHD OF THE SHRT WV SO HAVE UPPED POPS TO LIKELY THIS EVE...AND
KEPT CHANCE THRU THE OVRNGT HRS. CONV SHD SLOWLY END FROM WEST TO
EAST LTR THIS EVE AND OVRNGT.

LULL IN THE ACTION ON THU. WEAK SFC HIPRES AND RDGG ALOFT CAPS THE
SNDG AND WILL INHIBIT CONV. WILL CONT WITH BLO CHANCE THRESHOLD FOR
POPS.

WEAK PREFNTL TROF AND UVM COMBINED WITH LEFTOVER HTG MAY TROGGER
SOME CONV THU NGT SO LEFT CHANCE POPS AS IS. ON FRI...REAL COLD FNT
APRCHS. WITH GOOD CAA APRCHG THIS STICKY AIRMASS...FELT AN UPGRADE
TO LIKELY SEEMED IN ORDER. NAM MODEL SNDGS SHOW AN UNCAPPED PROFILE
WITH CAPES APRCHG 2000 J/KG AND A NICE MID LVL DRY PUNCH. MORFORD

&&

.LONG TERM (FRIDAY NIGHT - WED)...
FRONT CROSSES REGION FRIDAY EVENING FOLLOWED BY A COOL DOWN FOR THE
BEGINNING PART OF THE HOLIDAY WEEKEND. AFTER CHC POPS FRIDAY NIGHT
WILL GO WITH A DRY FORECAST UNTIL TUESDAY AFTERNOON. UPPER LEVEL
TROF BEHIND FROPA FRIDAY EVENING WILL PROVIDE COOLER TEMPS BOTH
SAT/SUN. COMBINATION OF UPPER LEVEL RIDGING AND SFC HIGH PRESSURE
MOVING OFF THE MID ATLANTIC COAST EARLY NEXT WEEK WILL PRODUCE
INCREASING HEAT AND HUMIDITY. NEXT FROPA APPEARS LATE TUESDAY
AFTERNOON OR TUESDAY NIGHT.  RRM

&&

.AVIATION (29/18Z - 30/18Z)...
SHOWERS AND THUNDERSTORMS THROUGH EARLY EVENING WILL PRODUCE
OCCASIONAL MVFR CONDITIONS DUE TO RESTRICTIONS IN VSBY/CIG. AFTER
00Z, CONVECTION SHOULD DIMINISH BUT WIDESPREAD HAZE WILL PRODUCE
MVFR CONDITIONS MOST AREAS AFTER 03Z. TOWARD MORNING DENSE VALLEY
FOG IS POSSIBLE WITH LIFR CONDITIONS LIKELY AT ELM. AFTER 15Z, VFR
CONDITIONS ARE EXPECTED FOR REMAINDER OF FORECAST PERIOD AS FOG/HAZE
MIX OUT.    RRM

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
.NY...NONE.
.PA...NONE.

&&
Hazardous weather outlook, Jun 29, 3:52 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
452 AM EDT WED JUN 29 2005

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-300900-
BRADFORD PA-BROOME NY-CHEMUNG NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-
LACKAWANNA PA-LUZERNE PA-MADISON NY-NORTHERN ONEIDA NY-
NORTHERN WAYNE PA-ONONDAGA NY-OTSEGO NY-PIKE PA-SCHUYLER NY-
SENECA NY-SOUTHERN CAYUGA NY-SOUTHERN ONEIDA NY-SOUTHERN WAYNE PA-
STEUBEN NY-SULLIVAN NY-SUSQUEHANNA PA-TIOGA NY-TOMPKINS NY-
WYOMING PA-YATES NY-
452 AM EDT WED JUN 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST
PENNSYLVANIA.

.DAY ONE...TODAY...
SCATTERED THUNDERSTORMS WILL DEVELOP ONCE AGAIN TODAY.  THE MAIN
THREATS FROM THESE STORMS WILL BE TORRENTIAL DOWNPOURS AND FREQUENT
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...
FORMAL SKYWARN ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.
RAINFALL SPOTTERS ARE ENCOURAGED TO CALL IN THEIR REPORTS TO
THE NATIONAL WEATHER SERVICE IN BINGHAMTON.

MC

In the hours before

Special weather statement, Jun 29, 1:29 PM EST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
229 PM EDT WED JUN 29 2005

NYZ022-291930-
STEUBEN NY-
229 PM EDT WED JUN 29 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR COHOCTON..AND
  MOVING EAST AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WHEELER AT 250 PM EDT
  PRATTSBURG AT 305 PM EDT
  URBANA AT 320 PM EDT
  PULTENEY AND KEUKA AT 330 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

DJP
Special weather statement, Jun 29, 1:39 PM EST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
239 PM EDT WED JUN 29 2005

NYZ015-291945-
YATES NY-
239 PM EDT WED JUN 29 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR VINE VALLEY..AND
  MOVING EAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ITALY AT 245 PM EDT
  MIDDLESEX AT 255 PM EDT
  ITALY HILL AT 305 PM EDT
  RUSHVILLE AT 315 PM EDT
  POTTER AT 325 PM EDT
  FRIEND AT 330 PM EDT
  GUYANOGA AT 340 PM EDT
  YATESVILLE AND BLUFF POINT AT 345 PM EDT

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

DJP
Special weather statement, Jun 29, 1:49 PM EST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
249 PM EDT WED JUN 29 2005

NYZ015-016-291945-
SENECA NY-YATES NY-
249 PM EDT WED JUN 29 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 247 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED NEAR HIMROD..AND
  MOVING EAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  HIMROD AND DRESDEN AT 300 PM EDT
  STARKEY AND LAKEMONT AT 315 PM EDT
  LODI STATION AND CAYWOOD AT 340 PM EDT
  LODI AND OVID AT 345 PM EDT

IF ON OR NEAR KEUKA AND SENECA LAKES...SEEK SHELTER NOW. GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

DJP
Special weather statement, Jun 29, 2:16 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
316 PM EDT WED JUN 29 2005

PAZ044-048-072-292015-
LACKAWANNA PA-PIKE PA-WAYNE PA-
316 PM EDT WED JUN 29 2005

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN.  THIS
  STORM WAS LOCATED NEAR MOSCOW...AND MOVING EAST AT 5 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  QUICKTOWN AT 325 PM EDT
  STERLING AT 350 PM EDT
  ANGELS AT 400 PM EDT
  LA ANNA AT 405 PM EDT
  GREENTOWN AND NEWFOUNDLAND AT 415 PM EDT

IF ON OR NEAR LAKE WALLENPAUPACK...SEEK SHELTER NOW. GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

THIS STORM HAS THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND COULD
CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.

DJP

The radar

The Binghamton radar (KBGM), 64 km away, was scanning. The volume nearest the first event began at 19:38 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Bradford

When
June 29, 2:40 PM EST to 2:45 PM EST
Where
Bradford County, Bentley Creek
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
LAW ENFORCEMENT
Coordinates
41.950, -76.683

A thunderstorm produced a microburst with concentrated in about a one quarter mile area around the intersection of Ridgebury Road and the Burlington Turnpike. Several large trees were uprooted and a few trees were snapped.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2005Every state in 2005This day in weather historyWarnings in Pennsylvania, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5458744.